MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number ACU0T0
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported during intraocular lens (iol) implant procedure, the trailing haptic folded wrong.Additional information has been requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The device with the lens was returned in the carton.The plunger was oriented correctly.There was no evidence of viscoelastic in the lens loading area, the nozzle area, or on the plunger.No viscoelastic was observed in the loading area or nozzle of the device.Viscoelastic was only observed in the tip of the device and on/at the area of the lens.The plunger and lens were advanced into the nozzle entry area.The trailing haptic was extended back towards the loading area and the leading haptic was extended towards the nozzle tip.The nozzle was removed and cleaned for further evaluation.The lens was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A non-company viscoelastic was indicated.The device was returned.The plunger and leading haptic positions are acceptable.Straight leading haptics are not a product malfunction.This is an acceptable position per the diagrams provided in the instructions for use (ifu).The trailing haptic was misfolded, extended backwards with the distal haptic tip facing the loading area in the device.Haptic folding may be influenced by an intermittent plunger rate or if the operating room temperature is too high (greater than 23 degrees centigrade / 73 degrees fahrenheit) if the operating room temperature is too high lens folding consistency is negatively affected as the lens more adherent.This may inhibit lens advancement or contribute to incorrect haptic folding.The root cause may be related to a failure to follow the ifu.No viscoelastic was observed in the loading area or nozzle of the device.Viscoelastic was only observed in the tip of the device and on/at the area of the lens.A non-company viscoelastic was indicated.The ifu instructs: during device preparation and implantation of the company intraocular lens (iol) with the company preloaded delivery system, a company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The ifu instructs: fill the device until viscoelastic can be observed flowing to the line on the nozzle tip.This will require approximately 0.2 milliliters (ml) of viscoelastic.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly or become ¿stuck¿ in the device allowing the plunger to underride the lens.The ifu instructs: take at least 7 seconds to gently fold the iol by advancing the plunger forward in one smooth, continuous motion until the front edge of the optic is even with the ¿fill-to¿ line on the nozzle.Do not allow any portion of the lens to exit the nozzle tip.At this position the blue spring will contact the clear main body.It is important to not advance the plunger abruptly to fold the iol as improper folding and lens damage may occur.After the lens has been advanced to the ¿fill-to¿ line, the lens should be visually inspected to determine the position of the haptics.The plunger should be in contact with the trailing optic edge.No part of the lens should exit the nozzle prior to insertion through the incision.Once the lens is in position at the ¿fill-to¿ line, it should be implanted within 3 minutes.Proceeding with implantation of a misfolded haptic or a lens that appears to be ¿out of position¿ can result in a broken haptic or other negative outcome.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23678230
Report Number1119421-2025-03052
Device Sequence Number21432944
Product Code KYB
UDI-Device Identifier00380652395274
UDI-Public(01)00380652395274(17)280625(11)250627(10)16060779
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACU0T0
Device Lot Number16060779
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer12/19/2025
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date01/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVD OPB1600017.
Patient SexUnknown